Metronidazole-induced encephalopathy in a patient with end-stage liver disease.

Purpose. Metronidazole-induced encephalopathy (MIE) has been rarely reported. We report a case in a patient with end-stage liver disease (ESLD). Summa...
814KB Sizes 2 Downloads 8 Views

Recommend Documents


Metronidazole-induced encephalopathy in a patient with Crohn's disease.
Metronidazole is a widely used antibiotic for the treatment of anaerobic bacterial infections. Metronidazole-induced encephalopathy (MIEP) is a rare but potentially reversible disease. The mechanism of MIEP remains unclear, and differences in the neu

Wernicke encephalopathy in a patient with liver failure: Clinical case report.
Early recognition and diagnosis of Wernicke encephalopathy is pivotal for the prognosis of this medical emergency, especially in patients with liver failure which predisposes individuals to develop hepatic encephalopathy. For these patients, distingu

Posterior reversible encephalopathy syndrome in a patient with mixed connective tissue disease: a case report.
Posterior reversible encephalopathy is a syndrome highly associated with hypertension and cytotoxic therapy. The syndrome typically presents with headache, visual abnormality, seizures and characteristic vasogenic edema on magnetic resonance imaging.

Encephalopathy and hypotonia due to baclofen toxicity in a patient with end-stage renal disease.
Baclofen is a centrally acting gamma-aminobutyric acid agonist used for the symptomatic relief of skeletal muscle spasm and spasticity in traumatic spinal cord lesions, multiple sclerosis, cerebral palsy, and stroke. It is also used in the treatment

refractory Hodgkin lymphoma and liver failure with encephalopathy.
We report the first case to our knowledge of a patient with relapsed/refractory classical hodgkin lymphoma and liver failure with encephalopathy along with human immunodeficiency virus/acquired immunodeficiency syndrome infection, successfully treate

Refeeding encephalopathy in a patient with severe hypophosphataemia and hyperammonaemia.
The refeeding syndrome is a potentially fatal condition that affects multiple organ systems. It is the consequence of fluid and electrolyte shifts that may occur in a malnourished patient following the introduction of nutrition therapy. The most prom

Iatrogenic Wernicke encephalopathy in a patient with severe hyperemesis gravidarum.
Hyperemesis gravidarum complicates 0.5-2.0% of pregnancies and may lead to substantial nutritional deficiencies. Total parenteral nutrition can be used in severe cases in an attempt to avoid such deficiencies. Rarely, thiamine deficiency resulting in